Alert archive / Colorado / Tornado Warnings in 2006
Tornado Warning 17, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jul 17, 2006, 7:16 PM MDT for Adams County, Arapahoe County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2006, 7:16 PM MDT (01:16 UTC)
- Expired
- Jul 17, 2006, 7:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Arapahoe County, CO
The radar
The Denver radar (KFTG), 25 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2848 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 180117 TORBOU COC001-005-180145- /O.NEW.KBOU.TO.W.0017.060718T0116Z-060718T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 716 PM MDT MON JUL 17 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO SOUTH CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO * UNTIL 745 PM MDT * AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES NORTHEAST OF STRASBURG...OR ABOUT 37 MILES EAST OF DENVER. THIS STORM WAS NEARLY STATIONARY. ANOTHER POTENTIAL TORNADO WAS DEVELOPING ABOUT 2 MILES EAST OF COUNTRY GARDENS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STRASBURG. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3966 10425 3978 10421 3980 10428 3967 10433 $$ BARJENBRUCH
1 follow-up statement
000 WWUS55 KBOU 180144 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 744 PM MDT MON JUL 17 2006 COC001-005-180154- /O.EXP.KBOU.TO.W.0017.000000T0000Z-060718T0145Z/ ARAPAHOE CO-ADAMS CO- 744 PM MDT MON JUL 17 2006 ...THE TORNADO WARNING FOR SOUTH CENTRAL ADAMS AND NORTH CENTRAL ARAPAHOE COUNTIES EXPIRED AT 745 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE TORNADOES. LAT...LON 3966 10425 3978 10421 3980 10428 3967 10433 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 17, 2:25 PM MDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 17, 2:25 PM MDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 225 PM MDT MON JUL 17 2006 .SHORT TERM DISCUSSION...A BROAD UPPER LEVEL RIDGE WILL REMAIN OVER COLORADO THROUGH TUESDAY. PW VALUES ARE PROGGED TO CONTINUE TO INCREASE LATE THIS AFTN AND EVENING TO AROUND 1 INCH ALONG THE FRONT RANGE...WITH A LOW LEVEL ELY FLOW IN PLACE. STORMS HAVE REMAINED NEARLY STATIONARY THIS AFTN. MID LVL CAP AND COOLER AMS IN THE LOWER LEVELS SHUD CAP MOST OF THE TSTM POTENTIAL OVR THE NERN PLAINS THIS EVENING...BUT DECIDED TO KEEP MNTN OF ISOLD TSTMS. AS FAR AS THE MTNS AND FOOTHILLS ARE CONCERNED...ONGOING CONVECTION COULD AMT IN SOME HEAVY RAIN SHOWERS LATE THIS AFTN AND EVENING. MAIN CONCERN WILL BE THE BURN AREAS...PARTICULARLY HAYMAN. STORMS HOWEVER HAVE DRIFTED AWAY FM THE BURN AREA SO FAR THIS AFTN. AS FOR TUESDAY... THE UPPER RIDGE WL FLATTEN SLIGHTLY ALLOWING FOR A SLGTLY BETTER WLY FLOW ALOFT. PROGGED PW VALUES ARE STILL NEAR 1 INCH... WITH CAPES FM 1200-2200 J/KG. MAIN QUESTION MAY AGAIN BE THE WARM MID LVL TEMPERATURES OVER THE PLAINS AREAS. FOR NOW WILL GO WITH SCT POPS MTNS...WITH JUST ISOLD POPS OVER THE PLAINS. WITH WEAK SFC TROF IN PLACE OVR ERN CO...LOW LEVEL WINDS MAY BE SWLY. TEMPERATURES MAY AGAIN THREATEN TO REACH THE CENTURY MARK .LONG TERM DISCUSSION...TUE NGT-THU...MDLS MAINTAIN A BROAD FLAT UPR RDG OVR WRN AND CNTL U.S. THRU PRD. THIS WILL CONT TO ALLOW MID AND HI LVL MONSOONAL MSTR TO BE ENTRAINED IN THE CIRC AND TO SPRD INTO THE CNTRL RCKYS. FCST UPR AIR SOUNDINGS SHW GUD CAPES AND ONLY SML AMTS OF CIN AND PW VALUES TO ARND 1 INCH ON PLAINS. FOR THIS REASON WILL INCREASE POPS ACRS AREA THRU PRD. ON THU A CDFNT WILL MOVE S OVER THE PLAINS WHICH WILL INCRS LO LEVEL MSTR AND CHC OF PCPN ESPCLY IN AND NR ERN FTHLLS. FARTHR TO E COOLER AMS AT SFC MAY KEEP AMS CAPPED...BUT WILL KEEP SML POPS FOR NOW. LCLY HVY RAIN MAY OCCUR ON BOTH DAYS. TEMPS WILL RECOVER ON WED AND BE QUITE WARM AGAIN ESPCLY ON PLAINS...BUT CDFNT ON THU WILL COOL TEMPS TO NEAR SEASONL NORMS. WILL GENLY COMPROMISE AMONGST MOS TEMP GDNC VALUES BUT FAVR THE COOLER NAM12 SFC TEMPS ON THU. IN EXTENDED PRD...FRI-MON...MDLS BUILD HI AMPLITUDE UPR RDG OVER WRN U.S. WITH W TO NWLY FLO ALF ACRS CNTRL RCKYS. HWVR DEEP LYR MEAN CIRC CONTS TO SHOW MONSOONAL MSTR ENTRAINED IN THIS FLO ALF AND SPRDNG INTO FCST AREA THRU MON AS DRIER AIR FM NW IS SHUNTED TO N AND E. WILL THUS INCRS POPS AND AREAL COVERAGE OF LATE DAY CONVECTION AND KEEP TEMPS AROUND SEASONAL NORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/GARD...WFO BOULDER
Hazardous weather outlook, Jul 17, 11:12 AM MDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT MON JUL 17 2006 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEATING COMBINED WITH SOME SUBTROPICAL MOISTURE OVER THE AREA WILL LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND FOOTHILLS. ISOLATED THUNDERSTORMS MAY ALSO DEVELOP OVER THE PALMER DIVIDE AND FRONT RANGE URBAN CORRIDOR LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS AS WELL. THE THREAT OF SEVERE WEATHER IS LOW DUE TO THE WEAK FLOW ALOFT AND WARM MID LEVEL TEMPERATURES. IF ENOUGH WARMING DOES TAKE PLACE HOWEVER...THEN THE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL. THE HAYMAN BURN AREA WOULD BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:29 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 61 min |
| Jul 17, 6:40 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 65 min |
| Jul 17, 8:15 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 60 min |
| Jul 17, 9:06 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 54 min |
| Jul 17, 9:24 PM MDT | Flash Flood Warning | BOU | Elbert, Lincoln | 3 hr |
Nearby
Tornado Warnings in Colorado, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.